CSN Login
Members Online: 8

Update

Ron Silver
Posts: 73
Joined: Apr 2013

Completed 7 weeks of chemo and rad on Tuesday.  Lost 25 lbs even with peg.  Swallowing is non existance.  Majic mouthwasher causes me to vomit-mouthsores.  

 I feel worse now than ever.   I need to swallow.  Any suggestions?

 

 

jcortney's picture
jcortney
Posts: 406
Joined: Sep 2012

You will not like this post.  Emotionally and physically you are at the lowest point in the whole treatment.  Emotionally, because you are done and therefore you should be better but you feel like crap, physically because you are still cooking and will continue to do so for about two more weeks.  It was my worst point but a bit better because I knew I was done and I just had to get through a couple of weeks.

Keep stuffing your tube all you can.  MM and I didn't get along either but I did struggle to get most of my water (and try some milk, sometimes it soothed my throat but only at room temp).  If you need to get more fluids get them in the tube.  Now is NOT the time to dehydrate.  Sounds like (cause you didn't mention it) that your neck didn't fry and if that's the case, that's great news.

One day at a time.

Joe

Ron Silver
Posts: 73
Joined: Apr 2013

My neck is fried.   Your right I do not like your response.  But I believe you.  Thanks. 

jcortney's picture
jcortney
Posts: 406
Joined: Sep 2012

Get your doc to give you a prescription for Silver Sulfadiazine cream.  The stuff is magic and will instantly take the pain away.

Joe

fishmanpa's picture
fishmanpa
Posts: 1098
Joined: Jan 2013

Hi Ron,

I'm two weeks out of treatment. 30 rads/6 weekly chemo (Cispatin). The last 2-3 weeks of treatments were hell. I hit the wall and went downhill from there. I had a PEG put in the last day of treatment because I couldn't eat. All I could do then and now are sips of water. All my nutrition and hydration from the 23rd of April to the present is via the PEG.

Joe is right. Unfortunately, the next 2 weeks are going to be brutal. You will see some very slight inprovements but not enough to make you sigh with relief. I'm managing due to narcotics and magic mouthwash. I know it's awful but the relief I get from it is worth the initial pain and nausea. I take a nausea med when needed via my tube so I can get my pain meds down. Once they kick in I'm good to go.

Essentially, the next two weeks will be a blur. Your time will be spent sleeping when you can and dealing with the discomfort and pain. The only solace you have is that it will get better. Make sure you hydrate. This is huge! As bad as you feel now, dehydration will make you feel worse.

Suggestions...  Get your pain under control. Stay ahead of it rather than play catch up. I'd much rather be a little wasted from the meds then be dealing with pain. Rinse your mouth with baking soda/salt/L-glutamine solution at least 6-8 tmes a day. Find a way to get some of the magic mouthwash down. At the very least take sips of water whenever you can to keep your swallow working. Hydrate and nourishment through your PEG. You need both in order for your body to begin the healing process. 

I know it's not what you want to hear but chocolate covered poo still tastes like poo when you get to the center ;)

Feel better soon...

Positive thoughts and prayers

"T" 

Skiffin16's picture
Skiffin16
Posts: 8052
Joined: Sep 2009

Question, how hydrated are you staying.... If you aren't taking in so much water you're about to puke it, you're probably not taking in enough, causing you to probably feel like you do...

Response, you have to swallow regardless, so if it takes more meds, something, you need to do it. Not swallowing can and sometimes does, leave you after treatment with no ability to swallow again.

Now that would totally suck, beat cancer, lose your taste and saliva, it comes back and you can't swallow any longer.

Talk to your MD's, they'll figure out some magic remedy to help you out.

JG

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network